MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) relates to the (b)(4) for the reported event of basket wire broken.Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini¿ basket was used in the ureter during a ureteroscopy procedure performed on (b)(6) 2016.According to the complainant, during the procedure, the basket wire broke off inside the patient.The broken piece was retrieved using biopsy cups.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A visual analysis of the returned device found that the pull wire was broken and bent from the distal end of the basket cannula.Moreover, three basket wires were broken and discolored consistent with those that were contacted by laser.The evaluation revealed that the pull wire was bent and broken.It is possible that during the procedure, the device could have been manipulated since the failure found (pull wire broken and bent) are issues that could have been generated by manipulation of the device, interaction with the scope or with other devices.During manufacturing the units are inspected to ensure that all finished devices meet specifications.It is most likely that due to anatomical and/or procedural factors encountered during the procedure, performance was limited.Therefore, the most probably root cause assigned to the complaint is "operational context".The evaluation also confirmed that the wires were broken and discolored consistent with those that were contacted by laser.It is possible that the reported failure (wire broke) was caused due to an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user.Therefore, the most probably root cause assigned to this complaint will be documented as "user error." a review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A search of the complaint database confirmed that no similar complaints exist for the specified batch.A labeling review was performed and, from the information available, the device was not used according to the dfu.
 
Event or Problem Description

Brand Name
GEMINI¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6196523
Report Number3005099803-2016-04033
Device Sequence Number1110863
Product Code FFL
UDI-Device Identifier08714729087410
UDI-Public(01)08714729087410(17)20191031(10)19820575
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberM0063301080
Device Catalogue Number330-108
Device Lot Number19820575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;